Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
163 Posts
Discussion Starter · #1 ·
I developed an anal fissure a couple of months ago. My GI doctor recommended a prescription cream of lidocaine and nifedipine. I hadn't taken it for long when I got the impression it was causing skin irritation, so I briefly stopped applying it. I started again and used it twice a day for a month or more. However, my skin throughout the anal-rectal area became very irritated and painful, so I stopped it again and haven't used it for about two weeks. I thought the fissure was beginning to heal and wondered if the medication not only caused irritation but didn't even work for me, but that improvement was short lived, and I feel like I'm back where I started in terms of the pain the fissure causes when I have bowel movements and a moderate level of pain and itching in the anal area. I can't decide whether the cream is causing the irritation or whether it's just my system and bowel habits. Sometimes they're kind of messy and I have to wipe a lot, so maybe it's the toilet paper causing the skin problems, or some tiny amounts of stool that remained despite my extensive cleaning. I've had IBS-C for 20 years and never had any skin irritation or itching like this, so it would seem that the fissure, and possibly the medication, are factors. But I can't decide whether I should restart the cream while being more vigilant about hygiene, or whether I should just keep on hoping the fissure will heal without use of medication. I sent an electronic message to my doctor and hope he'll be able to help me sort this out, and I'm also going to contact my dermatologist since this is a skin issue as well as a gastrointestinal problem. For others who have had fissures and used this cream, what was your experience?
 

·
Registered
Joined
·
60 Posts
Displaced,

Did you find any info from your Dermatologist if you're sensitive to the ingredients in the cream?

The situation sounds painful. :(

If possible, see if you can use a bidet, or/and just clean in the shower/bath tub (after mostly emptying in toilet). That way you get a more thorough clean and less irritation from a paper or wet wipe.
This may not always be possible, but you can increase your water cleaning ratio to dry cleaning.

Are you or have you been recently having your constipation episodes?
If so, it will make healing time even harder as you know, as it will keep irritating, or hurting that area.

If there is a way, you can be more regular with regular consistent stools (not hard ones), that could also help.

As for whether this cream is causing a problem or itching. I don't think any of us know. its possible.
I don't know if an ibuprofen can help with the pain when it gets really bad (to use instead of the cream)?

I do think becoming more regular and having softer stools will help you put less irritation on that area that's already cut and irritated. I would try to work towards that, as its something you can actually do and will help the fissure heal faster with less added irritation.

I don't know if this helps, but a pharmacist once recommended something called: "calmoseptine" ointment. It has menthol and I don't know what else, but its supposed to help with the pain (and possibly healing) of exposed wounds. I didn't use it in that area, but I was told others do use it there (for hemorrhoids?). Check with your doctor or pharmacist whether it can be used there and as substitute for your current cream. As usual, check that your skin isn't sensitive to product, by first applying a small amount to a piece of skin you're ok testing (like an inch of skin underneath your forearm). see if irritation or itchiness develops in a few days time, if not you're good to use.

Calmoseptine helped relieve my pain of my exposed wound.. I had a bike accident and literally lost the full layer of my skin, I think my muscle or whatever is under actual skin was exposed. And I was in SOOO much pain, couldn't even move or sit for days (it was on my leg just under my butt).

Let us know if you found a solution or if calmoseptine helped (or not).
 
1 - 2 of 2 Posts
Top